MAUDE Adverse Event Report: CORDIS DE MEXICO SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS DE MEXICO SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number C06150ML
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Gtin number: (b)(4).Concomitant devices: 6f destination sheath, terumo; and chevalier floppy guidewire, fmd.The device was received for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.A device history record (dhr) review was conducted and the product met quality requirements for product acceptance. additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was a strong resistance felt when attempting to deploy a 6x150mm smart stent.It was replaced with a new smart stent.There was no reported patient injury.The device will be returned for analysis. the device was received by the decontamination site with stent deployed 2.5cm and kink at 2cm from strain.It was unknown if the device deployed outside the patient after the procedure.It is unknown if the device was confirmed to be completely constrained in the outer sheath after removal from the patient.The patient¿s information was unknown.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification were unknown.The rate of stenosis was unknown.There were no damages or anomalies noted to the smart stent delivery system prior to removal from packaging, and no damages or anomalies noted to the packaging prior to opening.There was no difficulty removing the device from the packaging, and the product was stored, inspected, handled and prepped according to the instructions for use (ifu). an unknown approach was made at an unknown access site location.A 6f non-cordis sheath introducer was inserted.A non-cordis guide wire crossed the lesion and an intraveneous ultrasound (ivus) showed the lesion.The guide wire was replaced with a new non-cordis guide wire, then a 6x150mm smart stent was advanced to the lesion.It is unknown if the stent delivery system passed through any acute bends or a previously deployed stent.It is unknown if there was difficulty encountered while advancing/tracking the sds towards and across the lesion.When it attempted to deploy the stent, there was strong resistance felt.It is unknown if there was any thrombus present around the lesion.It is unknown if all the slack was removed from the stent delivery system prior to deployment attempt, or if the user maintained a fixed inner shaft position and opened the valve. it is unknown if any unusual force or excessive torqueing was used any time during the procedure.It is unknown if there was any difficulty removing the device from the patient.Therefore it was replaced with a new smart stent.A balloon catheter (5x150 saber pta) inflated as a post-dilatation.The procedure finished successfully.There was no reported patient injury.The product was clinically used.
 
Additional Manufacturer Narrative
Complaint conclusion: there was a strong resistance felt when attempting to deploy a 6x150mm smart stent.It was replaced with a new smart stent.There was no reported patient injury.The patient¿s information is unknown.The target lesion is unknown.The patient¿s vessel level of tortuosity and calcification are unknown.The rate of stenosis is unknown.There were no damages or anomalies noted to the smart stent delivery system prior to removal from packaging, and no damages or anomalies noted to the packaging prior to opening.There was no difficulty removing the device from the packaging, and the product was stored, inspected, handled and prepped according to the instructions for use (ifu).  an unknown approach was made at an unknown access site location.A 6f non-cordis sheath introducer was inserted.A non-cordis guide wire crossed the lesion and an intravenous ultrasound (ivus) showed the lesion.The guide wire was replaced with a new non-cordis guide wire, then a 6x150mm smart stent was advanced to the lesion.It is unknown if the stent delivery system (sds) passed through any acute bends or a previously deployed stent.It is unknown if there was difficulty encountered while advancing/tracking the sds towards and across the lesion.When it was attempted to deploy the stent, there was strong resistance felt.It is unknown if there was any thrombus present around the lesion.It is unknown if all the slack was removed from the stent delivery system prior to deployment attempt, or if the user maintained a fixed inner shaft position and opened the valve.  it is unknown if any unusual force or excessive torquing was used any time during the procedure.It is unknown if there was any difficulty removing the device from the patient.Therefore it was replaced with a new smart stent.A balloon catheter (5x150 saber pta) inflated as a post-dilatation.The procedure finished successfully.There was no reported patient injury.    the device was returned for analysis.One non-sterile smart 120-150, sfa - 6x150mm sds catheter was returned.Per visual analysis no original packaging was returned.The valve of the unit was received partially lock/closed.The stent of the unit was received 3.6 cm pre deployed.Also, a kink was detected on the outer member at 1.7 cm from id band.No other anomalies noted.Per functional analysis the tuohy borst valve of the stent delivery system was unlocked / opened and the stent was completely deployed.Neither difficulty nor anomaly (resistance, friction, or incomplete stent deployment) was experienced or observed during deployment procedure.The outer member kink condition found could not be conclusively determined; however it does not appear to be manufacturing related.A device history record (dhr) review of lot 17403142 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.  the reported ¿stent delivery system (sds)-ses deployment difficulty- premature deployment¿ was confirmed through analysis and condition of the returned device.The exact cause of the event could not be determined during analysis.Based on the limited information available for review, vessel characteristics (although unknown) or procedural and handling factors may have contributed to the event as evidenced by normal deployment of the stent during analysis.The reported ¿stent delivery system (sds)-ses stent delivery system (sds)-ses deployment difficulty ¿ unable¿ was not confirmed through analysis of the returned device as the device functioned normally during deployment.According to the instructions for use ¿generally, contraindications to pta are also contraindications for stent placement.Contraindications include, but may not be limited to: patients with highly calcified lesions resistant to pta.Patients with a target lesion with a large amount of adjacent acute or subacute thrombus.After careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent/delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Ensure that the tuohy borst valve, connecting the inner shaft and outer sheath, is locked by rotating the proximal valve end in a clockwise direction to prevent premature stent deployment.Advance the device over the guidewire to the lesion site.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Caution: always use an appropriate size introducer sheath for the implant procedure to protect vessel and access site.Initiate stent deployment by retracting the outer sheath while holding the inner shaft in a fixed position.While using fluoroscopy, maintain position of the radiopaque stent markers relative to the targeted lesion site.Watch for the distal radiopaque markers to begin separating.Separation of the distal stent markers signals that the stent is unsheathed.Continue deploying the stent until the distal end of the stent obtains full apposition with the vessel wall.Continue deploying the stent until the proximal end of the stent obtains full apposition with the vessel wall.¿ neither the dhr review, the procedure films nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART 120 150, SFA - 6X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6236856
Report Number9616099-2017-00857
Device Sequence Number665168
Product Code FGE
UDI-Device Identifier20705032063408
UDI-Public20705032063408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue NumberC06150ML
Device Lot Number17403142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2016
Distributor Facility Aware Date12/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date01/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1